Alert archive / Iowa / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Des Moines, IA

March 15, 200613 counties in Iowa

NWS Des Moines, IA issued this winter storm warning at Mar 15, 2006, 3:37 PM CST for 13 counties in Iowa. It took effect at Mar 16, 2006, 6:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 3:37 PM CST (21:37 UTC)
In effect from
Mar 16, 2006, 6:00 AM CST
Expired
Mar 16, 2006, 9:34 AM CST
In force
4 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 140 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 152137
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CST WED MAR 15 2006

...SIGNIFICANT WINTER STORM TO IMPACT NORTHERN IOWA...

.LOW PRESSURE OVER WESTERN KANSAS AND NEBRASKA WILL REACH THE MISSOURI
RIVER VALLEY TONIGHT AND THEN MOVE ACROSS CENTRAL IOWA ON
THURSDAY. SNOW IS EXPECTED TO DEVELOP TONIGHT OVER MUCH OF
NORTHERN IOWA AND CONTINUE THROUGH THURSDAY. SOME OF THE
SNOW MAY BE HEAVY AT TIMES ESPECIALLY BETWEEN MIDNIGHT TONIGHT AND
NOON ON THURSDAY. INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ON THURSDAY WILL PRODUCE BLOWING AND DRIFTING SNOW.

IAZ004>007-015>017-027-028-160545-
/O.UPG.KDMX.WS.A.0002.060316T0000Z-060317T0000Z/
/O.NEW.KDMX.WS.W.0002.060316T0600Z-060317T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...ALLISON...WAVERLY
337 PM CST WED MAR 15 2006

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP ACROSS THE AREA LATE THIS EVENING AND WILL
CONTINUE INTO THE DAY ON THURSDAY. SNOW WILL BE HEAVY AT TIMES
WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE AT
TIMES. TOTAL SNOWFALL OF 5 TO 9 INCHES IS EXPECTED ACROSS THE
WARNED AREA BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH WINDS ON
THURSDAY OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING BLOWING
AND DRIFTING OF SNOW AND MAY KEEP VISIBILITIES REDUCED TO ONE MILE
OR LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ024>026-039-160545-
/O.UPG.KDMX.WS.A.0002.060316T0600Z-060317T0000Z/
/O.NEW.KDMX.WS.W.0002.060316T0600Z-060317T0000Z/
HUMBOLDT-WRIGHT-FRANKLIN-BLACK HAWK-
INCLUDING THE CITIES OF...HUMBOLDT...CLARION...HAMPTON...WATERLOO
337 PM CST WED MAR 15 2006

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW...POSSIBLE MIXED WITH SLEET OR FREEZING RAIN EARLY...WILL
DEVELOP ACROSS THE AREA LATE THIS EVENING AND WILL CONTINUE INTO
THE DAY ON THURSDAY. SNOW WILL BE HEAVY AT TIMES WITH SNOWFALL
RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE AT TIMES. TOTAL
SNOWFALL OF 4 TO 8 INCHES IS EXPECTED ACROSS THE AREA BY THURSDAY
AFTERNOON. IN ADDITION...INCREASING NORTH WINDS ON THURSDAY OF 15
TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING BLOWING AND DRIFTING OF
SNOW AND MAY KEEP VISIBILITIES REDUCED TO ONE MILE OR LESS IN THE
AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF.

A WINTER STORM WARNING MEANS SIGNIFICANT
AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

IAZ023-035>038-050-160545-
/O.NEW.KDMX.WW.Y.0004.060316T0600Z-060317T0000Z/
POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO
337 PM CST WED MAR 15 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY. 

A WINTERY MIX OF PRECIPITATION INCLUDING RAIN...FREEZING
RAIN...SNOW AND SLEET IS EXPECTED TO DEVELOP ACROSS THE ADVISORY
AREA LATE THIS EVENING AND CONTINUE TONIGHT BEFORE CHANGING TO ALL
SNOW EARLY THURSDAY MORNING. MINOR ICE ACCUMULATIONS LESS THAN ONE
TENTH OF AN INCH ARE POSSIBLE TONIGHT. SNOWFALL ACCUMULATIONS OF 1
TO 4 INCHES ARE POSSIBLE BY THURSDAY AFTERNOON. IN
ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ON THURSDAY MAY CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

DONAVON
4 follow-up statements
000 
WWUS43 KDMX 160300
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CST WED MAR 15 2006

...SIGNIFICANT WINTER STORM TO IMPACT NORTHERN IOWA...

.LOW PRESSURE OVER WESTERN KANSAS AND NEBRASKA WILL REACH THE
MISSOURI RIVER VALLEY TONIGHT AND THEN MOVE ACROSS CENTRAL IOWA
ON THURSDAY. SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT OVER MUCH
OF NORTHERN IOWA AND CONTINUE THROUGH THURSDAY. SOME OF THE SNOW
MAY BE HEAVY AT TIMES ESPECIALLY BETWEEN 3 AM AND NOON ON
THURSDAY. INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ON THURSDAY WILL PRODUCE BLOWING AND DRIFTING SNOW.

IAZ004>007-015>017-024>028-039-161000-
/O.CON.KDMX.WS.W.0002.060316T0600Z-060317T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
900 PM CST WED MAR 15 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY. 

SNOW WILL DEVELOP ACROSS THE AREA AFTER MIDNIGHT AND WILL
CONTINUE INTO THE DAY ON THURSDAY. SNOW WILL BE HEAVY AT TIMES
WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE AT
TIMES. TOTAL SNOWFALL OF 5 TO 9 INCHES IS EXPECTED ACROSS THE
WARNED AREA BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH
WINDS ON THURSDAY OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING
BLOWING AND DRIFTING OF SNOW AND MAY KEEP VISIBILITIES REDUCED TO
ONE MILE OR LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO
TAPER OFF.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ023-035>038-050-161000-
/O.CON.KDMX.WW.Y.0004.060316T0600Z-060317T0000Z/
POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO
900 PM CST WED MAR 15 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST THURSDAY. 

A WINTERY MIX OF PRECIPITATION INCLUDING RAIN...FREEZING RAIN...
SNOW AND SLEET IS EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA
WELL AFTER MIDNIGHT AND CONTINUE BEFORE CHANGING TO ALL SNOW
EARLY THURSDAY MORNING. MINOR ICE ACCUMULATIONS LESS THAN ONE
TENTH OF AN INCH ARE POSSIBLE BEFORE MORNING. SNOWFALL
ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY THURSDAY AFTERNOON.
IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ON THURSDAY MAY CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

FORSTER
000 
WWUS43 KDMX 161026
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CST THU MAR 16 2006

...SIGNIFICANT WINTER STORM TO IMPACT NORTHERN IOWA...

.LOW PRESSURE CROSSING THE MISSOURI RIVER VALLEY EARLY THIS
MORNING WILL TRACK ALONG THE IOWA AND MISSOURI BORDER BEFORE
REACHING ILLINOIS BY THIS AFTERNOON. THIS SYSTEM WILL PRODUCE A
SWATH OF RAIN AND SNOW OVER IOWA WITH HEAVY SNOW POSSIBLE OVER
NORTHERN PORTIONS OF THE STATE. SLEET MAY BRIEFLY MIX WITH THE
SNOW NORTH. INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS WILL PRODUCE BLOWING AND DRIFTING SNOW LATER TODAY.

IAZ004>007-015>017-024>028-039-161730-
/O.EXT.KDMX.WS.W.0002.060316T1200Z-060317T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
426 AM CST THU MAR 16 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING IN IS EFFECT FROM 6 AM CST THIS MORNING
UNTIL 6 PM CST THIS AFTERNOON.

MODERATE TO HEAVY SNOWS ARE EXPECTED TO QUICKLY DEVELOP THIS
MORNING AND LAST INTO THE EARLY AFTERNOON HOURS BEFORE
DIMINISHING TO FLURIES OR LIGHT SNOW BY 300 PM. A BRIEF MIXTURE
OF SLEET MAY ALSO OCCUR AT ONSET. THE SIGNIFICANT SNOW WILL NOT
LAST FOR AN EXTENDED DURATION...BUT WILL BE HEAVY WHEN IT DOES
FALL WITH VISIBILITIES UNDER A MILE AND SNOWFALL RATES OF AN INCH
PER HOUR OR GREATER. TOTAL ACCUMULATIONS WILL GENERALLY BE FROM
FIVE TO SIX INCHES...BUT ISOLATED SPOTS MAY REACH SEVEN INCHES.

IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS WILL PRODUCING BLOWING AND DRIFTING OF SNOW THROUGH THE
DAYLIGHT HOURS. THIS MAY KEEP VISIBILITIES REDUCED TO A MILE OR
LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. SNOW AND BLOWING SNOW
ARE THE PRIMARY CONCERNS IN THIS INSTANCE. TRAVEL CONDITIONS WILL
DETERIORATE RAPDILY LATER THIS MORNING WITH HAZARDOUS DRIVING
LIKELY THROUGHOUT THE DAY. BLOWING AND DRIFTING WILL ESPECIALLY
BE A PROBLEM ON WEST TO EAST ROADS.

$$

IAZ023-035>038-050-161730-
/O.EXT.KDMX.WW.Y.0004.060316T1200Z-060317T0000Z/
POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO
426 AM CST THU MAR 16 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM CST UNTIL
6 PM CST THIS AFTERNOON.

A RAIN AND SNOW MIXTURE WILL QUICKLY DEVELOP THIS MORNING AND THEN
RAPIDLY SWITCH OVER TO ALL SNOW. THE SNOW WILL NOT LAST FOR AN
EXTENDED DURATION...DIMINISHING TO LIGHT SNOW OR FLURRIES DURING
THE AFTERNOON...BUT MAY BE HEAVY AT TIMES WITH AMOUNTS FROM 2 TO 5
INCHES. IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS ON THURSDAY MAY CAUSE BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. SNOW AND BLOWING
SNOW WILL BE THE PRIMARY CONCERNS IN THIS INSTANCE. BE PREPARED
FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...USING CAUTION WHILE
DRIVING.

$$

SMALL
000 
WWUS43 KDMX 161534
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CST THU MAR 16 2006

...WINTER STORM WARNING HAS BEEN DOWNGRADED...

.LOW PRESSURE CONTINUES TO TRACK ACROSS SOUTHERN IOWA HOWEVER
WARM AIR HAS WRAPPED WELL NORTH INTO THE SYSTEM LIMITING SNOWFALL
AMOUNTS ACROSS MUCH OF THE REGION. SOME ACCUMULATING SNOWFALL
IS STILL ANTICIPATED BY THIS AFTERNOON.

IAZ004>007-015>017-024>028-039-162345-
/O.CAN.KDMX.WS.W.0002.000000T0000Z-060317T0000Z/
/O.NEW.KDMX.WW.Y.0005.060316T1534Z-060317T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
934 AM CST THU MAR 16 2006

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW CAN STILL BE EXPECTED TODAY WITH ACCUMULATIONS OF 1 TO 4
INCHES EXPECTED. SOME RAIN AND FREEZING RAIN REMAINS POSSIBLE THIS
MORNING EAST OF INTERSTATE 35 BEFORE THE PRECIPITATION TRANSITIONS
TO SNOW. ONLY MINOR ICE ACCUMULATIONS ARE EXPECTED. IN
ADDTION...NORTH WINDS WILL INCREASE TODAY AND WILL CAUSE BLOWING
AND DRIFTING OF ANY SNOWFALL THAT DOES OCCUR.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ023-035>038-050-161645-
/O.CAN.KDMX.WW.Y.0004.000000T0000Z-060317T0000Z/
POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO
934 AM CST THU MAR 16 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT RAIN AND SNOW CAN BE EXPECTED TODAY HOWEVER SNOWFALL
ACCUMULATIONS ARE EXPECTED TO BE BELOW 2 INCHES. SOME MINOR
BLOWNING SNOW IS POSSIBLE THIS AFTERNOON AS NORTH WINDS INCREAST
TO 15 TO 25 MPH WITH HIGHER GUSTS.

$$

DONAVON
000 
WWUS43 KDMX 161616 CCA
WSWDMX

URGENT - WINTER WEATHER MESSAGE...CORRECTED WORDING
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CST THU MAR 16 2006

...WINTER STORM WARNING HAS BEEN DOWNGRADED...

.LOW PRESSURE CONTINUES TO TRACK ACROSS SOUTHERN IOWA HOWEVER
WARM AIR HAS WRAPPED WELL NORTH INTO THE SYSTEM LIMITING SNOWFALL
AMOUNTS ACROSS MUCH OF THE REGION. SOME ACCUMULATING SNOWFALL
IS STILL ANTICIPATED BY THIS AFTERNOON.

IAZ004>007-015>017-024>028-039-162345-
/O.CAN.KDMX.WS.W.0002.000000T0000Z-060317T0000Z/
/O.NEW.KDMX.WW.Y.0005.060316T1534Z-060317T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO
934 AM CST THU MAR 16 2006

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW CAN STILL BE EXPECTED TODAY WITH ACCUMULATIONS OF 1 TO 4
INCHES EXPECTED. SOME RAIN AND FREEZING RAIN REMAINS POSSIBLE THIS
MORNING EAST OF INTERSTATE 35 BEFORE THE PRECIPITATION TRANSITIONS
TO SNOW. ONLY MINOR ICE ACCUMULATIONS ARE EXPECTED. IN
ADDTION...NORTH WINDS WILL INCREASE TODAY AND WILL CAUSE BLOWING
AND DRIFTING OF ANY SNOWFALL THAT DOES OCCUR.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ023-035>038-050-161645-
/O.CAN.KDMX.WW.Y.0004.000000T0000Z-060317T0000Z/
POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO
934 AM CST THU MAR 16 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT RAIN AND SNOW CAN BE EXPECTED TODAY HOWEVER SNOWFALL
ACCUMULATIONS ARE EXPECTED TO BE BELOW 2 INCHES. SOME MINOR
BLOWNING SNOW IS POSSIBLE THIS AFTERNOON AS NORTH WINDS INCREASE
TO 15 TO 25 MPH WITH HIGHER GUSTS.

$$

DONAVON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 3:15 PM CST, 22 minutes earlier.

Area forecast discussion, Mar 15, 3:15 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CST WED MAR 15 2006

.SHORT TERM...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE APPROACHING WINTER STORM
FROM THE WEST. DIFFERENCES STILL REMAIN WITH THE 12Z MODEL RUNS WITH
THE NAM FURTHEST TO THE NORTH...THE GFS THE MIDDLE OF THE ROAD AND
THE EUROPEAN MODELS TO THE SOUTH. 12Z 850 MB UPPER AIR ANALYSIS SHOWS
DRY AIR EXTENDING INTO INTO THE TEXAS PANHANDLE WITH RIDGE OF HIGH
PRESSURE AND VERY DRY AIR LINGERING OVER IOWA. MID LEVEL MOISTURE HAS
BEGUN TO STREAM BACK TO THE NORTH THIS AFTERNOON AS DEVELOPING LOW PRESSURE
GETS ORGANIZED OVER NORTHEAST COLORADO. 850 MB ANALYSIS ALSO REVEALED
A WEDGE OF WARM AIR EXTENDING INTO MONTANA WITH THE ZERO C LINE MOVING
INTO CENTRAL IA TONIGHT. HAVE SIDED WITH THE MIDDLE OF THE ROAD GFS...THOUGH
QUICK GLANCE AT THE 18Z NAM SHOWS IT COMING INTO LINE WITH THE GFS SOLUTION.
STRONG 290-295K ISENTROPIC LIFT DEVELOPS AFTER 00Z TONIGHT WITH THE
FIRST SEVERAL HOURS BEING SPENT ON SATURATION THEN EXPECT PRECIPITATION
TO BEGIN TO DEVELOP AND EXPAND. HAVE MAINLY SNOW ACROSS THE NORTH WITH
A BAND OF MIXED PRECIPITATION BETWEEN HIGHWAYS 20 AND 30 AND RAIN TO
THE SOUTH. EXPECT SNOW TO BECOME HEAVY AT TIMES ACROSS THE NORTH BETWEEN
06Z AND 18Z WITH BLOWING SNOW BECOMING A FACTOR THURSDAY MORNING. HAVE
PLACED THE HEAVIEST SNOW ALONG AND NORTH OF THE GFS 700-600MB TROWAL
AXIS WITH 6 TO 9 INCHES EXPECTED IN THIS REGION. MODEL CROSS SECTIONS
SUGGESTS BANDED PRECIPITATION AND CONVECTIVE SNOWBANDS MAY BE POSSIBLE
ACROSS THIS AREA. CONVECTIVE INSTABILITY STILL APPEARS POSSIBLE ALONG
INTERSTATE OVERNIGHT AND EARLY THURSDAY BUT AT THIS TIME HAVE KEPT THUNDER
MENTION OUT. WILL ISSUE A WINTER STORM WARNING FOR REGION OF HEAVIEST
SNOW WITH A WINTER WEATHER ADVISORY BUFFER FOR THE THE MIXED PRECIPITATION
REGION.

.LONG TERM...
LOOKS LIKE THE PROGRESSIVE PATTERN WITH SGFNT TROFS CONTINUES THROUGH
THE XTENDED PD. AFTER THIS UPCOMING EVENT MOVS OUT...SHORTWAVE RDGG
BUILDS OVR THE UPR MIDWEST THRU 12Z SUN WHICH IS WELL MATCHED THRU
96HR IN THE GFS AND ECMWF. NO WX PER SE IN THAT TIME FRAME WITH
30S AND 40S. BY 12Z MON THE GFS IS BECOMES 6-12HR FASTER THAN THE
EC WITH S/W RDGG HOLDING TIGHT OVRHD. BY 12Z TUE...THE EC IS
PROBABLY 12-18HRS SLOWER WITH INCLEMENT WX OVERSPRDG THE CWA BY
THEN. HENCE...I HAVE PULLED BACK ON THE EWD EXPANSION OF THE PCPN
ACRS THE CWA FOR THE START OF NXT WEEK DUE TO THE AFOREMENTIONED
SLOWER PROGRESSION PLUS...THE LOCATION OF A PERSISTENT GREAT LAKES
SFC HIGH. WHEN PCPN DOES OCCUR...IT WL BE SNOW FOR THE MOST PART.
HOWEVER THE EC DOES BRING UP THE H8 ZERO LN TO THE SOUTHERN BORDER
WHICH SUPPORTS SOME MENTION OF RAIN/SNOW THERE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY FOR GRUNDY-HAMILTON-HARDIN-POCAHONTAS-TAMA-WEBSTER.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-HANCOCK-
HUMBOLDT-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH-WRIGHT.

WINTER STORM WATCH FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT FOR BREMER-BUTLER-CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO
ALTO-WINNEBAGO-WORTH.

&&

DONAVON/MYERS
Hazardous weather outlook, Mar 15, 5:34 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CST WED MAR 15 2006

IAZ004>007-015>017-023>028-035>039-050-161200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
534 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL IOWA...ALONG AND NORTH OF A POCAHONTAS TO TAMA LINE.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO DEVELOP DURING THE EVENING HOURS CONTINUING
OVERNIGHT. ANYWHERE FROM ONE TO FOUR INCHES OF SNOW IS
ANTICIPATED THROUGH DAYBREAK THURSDAY. THE SNOW MAY BE HEAVY AT
TIMES...WITH VISIBILITIES REDUCED TO LESS THAN A MILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW MAY LINGER THROUGH AT LEAST THURSDAY MORNING WITH ADDITIONAL
AMOUNTS FROM ONE TO THREE INCHES POSSIBLE...MAKING STORM TOTALS
FROM TWO TO SEVEN INCHES.  THE HIGHEST ACCUMULATIONS SHOULD OCCUR
ALONG AND NORTH OF AN EMMETSBURG TO WAVERLY LINE. THE EXACT TRACK
OF THE STORM IS STILL UNCERTAIN HOWEVER...SO SEVERAL INCHES MORE
OR LESS OF THESE EXPECTATIONS MAY OCCUR.

REGARDLESS OF HOW MUCH SNOW FALLS...BLOWING AND DRIFTING COULD BE
A PROBLEM THURSDAY AS NORTH WINDS INCREASE TO 15 TO 25 MPH WITH
GUSTS EVEN HIGHER.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION WILL NOT BE NEEDED...SNOWFALL AMOUNTS
ARE ALWAYS APPRECIATED AND ENCOURAGED.

IAZ033-034-044>049-057>062-070>075-081>086-092>097-161200-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
534 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:20 AM CSTWinter Storm WatchDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 7 more11 hr
Mar 15, 3:37 PM CSTWinter Weather AdvisoryDMXGrundy, Hamilton, Hardin, Pocahontas, Tama, Webster19 hr

Nearby

Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.